Polycaprolactone-based fillers are commonly used in plastic surgery to improve facial aging. However, adverse vascular events following these injections have been reported. An arterial embolism is a rare but serious complication associated with injectable filler procedures. We report a case of arterial embolism in a 35-year-old woman who received a polycaprolactone-based dermal filler at the nasal base and was treated with a regimen containing 5-fluorouracil. We discuss the potential causes of the patient's condition and assess the superiority of our method over conventional approaches. Before treatment, ultrasound detected a decreased flow velocity in the patient's right medial canthus artery with distal hypoperfusion, which improved significantly posttreatment. Long-term follow-up revealed near-disappearance of facial scarring. Our treatment effectively addressed facial artery embolism without any reported adverse reactions.
No takes yet. Share an insight, caveat, or question.
Guo et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: